Alert archive / New Jersey / Special Marine Warnings in 2003

Special Marine Warning 76, NWS Philadelphia/Mount Holly

October 14, 2003

NWS Philadelphia/Mount Holly issued this special marine warning at Oct 14, 2003, 11:51 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2003, 11:51 PM EDT (03:51 UTC)
Expired
Oct 15, 2003, 12:45 AM EDT
In force
54 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Oct 14, 4:50 PM EDT, 7 hours 1 minute earlier.

Area forecast discussion, Oct 14, 4:50 PM EDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
450 PM EDT TUE OCT 14 2003

LITTLE HAS CHANGED FROM RUN TO RUN...AND SO WILL NOT REPEAT A
DETAILED ANALYSIS OF MODEL INDICATIONS. WILL SAY THAT THERE ARE
STRONG DYNAMICS...GOOD MOISTURE AND ENERGY INTO SYSTEM AND STRONG
SHEAR AT SURFACE. QUESTION CONTINUES TO BE THERMODYNAMICS.
CONVECTION TO WEST HAS REMAINED WELL BELOW SEVERE CRITERIA AND
CLOUDS AND SOME LIGHT RAIN AHEAD OF IT HAVE DAMPENED
THERMODYNAMICS...BUT BEST DYNAMICS ARE YET TO COME. ETA BUFKIT FOR
THE PHL AREA SHOWS WEAK CAPES...AROUND 200 J/KG...BUT NO CONVECTIVE
INHIBITION OVERNIGHT. SPC HAS TAKEN ALL OF OUR FORECAST AREA OUT OF
SLIGHT RISK...BUT WITH VERY STRONG DYNAMICS AND SHEAR AND SOME WEAK
CAPE WITH NO LID PROGGED BY ETA WE RESPECTFULLY HESITATE TO DROP
MENTION OF ANY LOW TOPPED FORCED CONVECTION GENERATING LOCALIZED
DAMAGING WINDS AT THE SFC. WE WILL FRESHEN OUR SVR WX OUTLOOK FOR
TONIGHT...CONCENTRATING MAINLY BUT NOT EXCLUSIVELY OVER THE SRN PART
OF THE FA. IF WE ERR...AT LEAST IT IS ON THE SIDE OF CAUTION.

FOR TOMORROW...HIGH WIND DECISION TREE SUGGESTS A WIND ADVISORY IS
IN ORDER...AND SO WE ISSUED ONE OVER THE ENTIRE AREA. MODELS SUGGEST
A SLIGHTLY STIFFER WIND IN THE NRN ZONES. THEN NO SIGNIFICANT
CHANGES TO ONGOING FORECAST. THE SATURDAY SYSTEM MAY SOON WARRANT
MORE ATTENTION.

GALES ARE UP ALONG COAST. MARINE FORECASTER LOOKED AT THE
POSSIBILITY OF BLOWOUT TIDES...BUT FELT THAT SINCE WE ARE IN THE LOW
OSCILLATION PHASE OF THE TIDE CYCLE THEY WOULD NOT OCCUR.

FCSTID = 45

MPO   48  54  37  53 / 100  30  10  10
ABE   52  61  41  59 / 100  20  10  10
RDG   52  61  41  59 / 100  20  10  10
PHL   56  64  45  63 / 100  10  10  10
12N   52  60  40  58 / 100  30  10  10
SMQ   54  62  42  61 / 100  20  10  10
TTN   55  63  43  61 / 100  20  10  10
MIV   55  64  42  63 / 100  10  10  10
ACY   56  65  51  64 / 100  10  10  10
ILG   55  63  44  63 / 100  10  10  10
DOV   56  66  44  63 / 100  10  10  10
GED   56  67  44  64 / 100  10  10  10
ESN   56  67  45  63 / 100  10  10  10

.PHI...
DE...WIND ADVISORY FOR WEDNESDAY AND EARLY WEDNESDAY EVENING FOR
     DEZ001>003.
     GALE WARNING FOR DEZ004.

MD...WIND ADVISORY FOR WEDNESDAY AND EARLY WEDNESDAY EVENING FOR
     MDZ008-012-015-019-020.

NJ...WIND ADVISORY FOR WEDNESDAY AND EARLY WEDNESDAY EVENING FOR
     NJZ001-007>010-012>013-015>023.
     GALE WARNING FOR NJZ014-024>026.

PA...WIND ADVISORY FOR WEDNESDAY AND EARLY WEDNESDAY EVENING FOR
     PAZ054>055-060>062-067>071.

MARINE...GALE WARNING FOR ANZ430-431-450>455.

NYY
Hazardous weather outlook, Oct 14, 5:17 AM EDT, 18 hours 34 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-151300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
517 AM EDT TUE OCT 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THIS EVENING ON
FOR THE EASTERN SHORE OF MARYLAND...DELAWARE AND SOUTHERN NEW
JERSEY.

.DAYS TWO THROUGH SEVEN...

THERE IS THE POTENTIAL FOR DAMAGING WINDS AND HEAVY RAIN TONIGHT
ACROSS THE ENTIRE REGION. GALE WARNINGS ARE IN EFFECT FOR THE ENTIRE
NEW JERSEY AND DELAWARE COASTS INCLUDING THE DELAWARE BAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

EBERWINE

In the hours before

Special weather statement, Oct 14, 10:30 PM EDT, 1 hour 21 minutes before
DEZ001>004-MDZ008-012-015-019-020-150430-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1030 PM EDT TUE OCT 14 2003

AT 1020 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS ON THE WESTERN SHORE OF THE
CHESAPEAKE BAY MOVING RAPIDLY EAST. THIS LINE OF SHOWERS AND
THUNDERSTORMS IS CAPABLE OF PRODUCING WINDS BETWEEN 50 AND 60 MPH AS
IT MOVES ONTO THE UPPER EASTERN SHORE OF MARYLAND AND INTO DELAWARE.

DAMAGING WINDS ARE LIKELY WITH THESE STORMS. THIS WIND GUST WILL
LIKELY DOWN SOME TREES AND KNOCK OUT POWER TO SOME CUSTOMERS.

JJM

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 11:51 PM EDTSpecial Marine WarningPHI54 min
Oct 14, 11:51 PM EDTSpecial Marine WarningPHI54 min
Oct 14, 11:51 PM EDTSpecial Marine WarningPHI54 min
Oct 15, 12:07 AM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland38 min
Oct 15, 12:12 AM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester, Ocean48 min
Oct 14, 10:37 PM EDTSevere Thunderstorm WarningPHIKent, Queen Anne's38 min
Oct 14, 10:46 PM EDTSevere Thunderstorm WarningPHITalbot44 min
Oct 14, 11:04 PM EDTSevere Thunderstorm WarningPHICaroline41 min

Nearby

Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.